11 Wesleyan students hospitalized after apparent overdose - KMOV.com

11 Wesleyan students hospitalized after apparent overdose

Posted: Updated:
By Stephanie Baumer By Stephanie Baumer

MIDDLETOWN, CT (WFSB) -- Two students at Wesleyan University are in critical condition after an apparent overdose, school officials said.

One of them, a sophomore, was transported to Middlesex Hospital early Sunday morning. According to a spokeswoman for Middlesex Hospital, nine patients from Wesleyan were brought to their emergency department and four of those patients were transferred to Hartford Hospital.

According to Middletown police, two students were flown to Hartford Hospital via Life Star, due to the extent of their symptoms and another two were brought to Hartford Hospital by ambulance.

As of 7 p.m. on Sunday, two patients in Hartford Hospital were in critical condition and two were in serious condition.

Wesleyan University released a statement saying, "As of now, Wesleyan is aware of seven students who have been transported to area hospitals with overdose symptoms consistent with the use of Molly (MDMA), and another four students who went directly to the hospital. All are being treated, but we will not be releasing further information about their conditions at this time." 

According to police, "Molly" is a pure form of MDMA (ecstasy), which is often taken in a white or beige colored capsule. 

The parents of the students have been notified.

"I just don't really know how to feel right now. It's very shocking," said Lisa Shepard, a Wesleyan student. 

Police spent Sunday afternoon interviewing people inside of "Eclectic," which is a coed group house at the university. Some students told Eyewitness News the drugs were allegedly taken at a party at the house on Saturday night. 

So far, school officials have not commented on where the drugs could have been taken. 

"It's to be expected from a college environment, but it is disappointing to know people are exposed to this kind of dangerous drug," said Shepard. 

The paper also stated the university is performing well-being checks around campus, according to a campus-wide email.

"I pray for their quick recovery and my heart goes out to their families," said Olayinka Lawal, a Wesleyan student. 

Police are still trying to find out information about the batch of Molly that was distributed to the students on Saturday night. The side effects of the drug can be life-threatening, according to police, and they are trying to assist the medical personnel with any and all information about the "bad batch" of Molly. 

An investigation is underway, school officials said, and anyone with information should contact the university's public safety department at (860) 685-3333.

Copyright 2015 WFSB (Meredith Corporation). All rights reserved.

Powered by Frankly